Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 15, 2012, 8:36 AM EDT for Ontario County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 8:36 AM EDT (12:36 UTC)
- Expired
- Jul 15, 2012, 9:30 AM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
347
WWUS81 KBUF 151236
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
836 AM EDT SUN JUL 15 2012
NYZ004-014-151330-
ONTARIO NY-WAYNE NY-
836 AM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR CANANDAIGUA...AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GENEVA...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4272 7735 4290 7744 4308 7675 4302 7675
4300 7695 4276 7697 4276 7731
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:57 AM EDT, 39 minutes earlier.
Area forecast discussion, Jul 15, 7:57 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 757 AM EDT SUN JUL 15 2012 .SYNOPSIS... A SOUTHWESTERLY FLOW WILL BRING INCREASINGLY HUMID AIR INTO THE REGION TODAY ALONG WITH SOME SHOWERS AND THUNDERSTORMS. A FEW STORMS WILL CONTAIN LOCALLY HEAVY RAINFALL...BUT ANY HEAVIER RAIN AMOUNTS WILL BE SPOTTY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES MONDAY WITH MAINLY DRY CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... TODAY WILL BRING AN OPPORTUNITY FOR DROUGHT RELIEF...HOWEVER SHOWERS AND THUNDERSTORMS WILL BE PATCHY IN NATURE...SO MANY COULD MISS OUT. AS IS OFTEN THE CASE...MODEL GUIDANCE IS STRUGGLING A BIT WITH CONVECTION...WITH A FAIR SPREAD OF QPF SOLUTIONS BETWEEN THE NAM/RGEM/GFS/EUROPEAN/SREF. THE HRRR HAS ALSO BEEN INCONSISTENT RUN TO RUN ON SPECIFICS. DESPITE THE DIFFERENCES...THERE SEEMS TO BE A FAIR CONSENSUS THAT THE MOST SIGNIFICANT RAINS WILL COME LATE MORNING AND EARLY AFTERNOON. EARLY MORNING RADAR TRENDS ARE BEGINNING TO SUPPORT THIS...AS SHOWERS AND THUNDERSTORMS EXPAND ACROSS LAKE ERIE AND SOUTHERN ONTARIO. IT APPEARS THE TRIGGER TO THIS IS A COMBINATION OF MOIST AIR IN THE BOUNDARY LAYER...AND THE CYCLONIC FLOW OUT AHEAD OF AN APPROACHING UPPER TROF. FOLLOWING MODEL GUIDANCE AND RADAR TRENDS...IT APPEARS STEADIEST RAINS WILL BE SOUTH OF LAKE ONTARIO...ESPECIALLY IN THE SOUTHERN TIER AND FINGER LAKES REGIONS. AS HAS BEEN THE CASE THE PAST TWO DAYS...THE FLOW ALOFT WILL BE FAIRLY LIGHT. HOWEVER...TODAY THE PRECIPITABLE WATER VALUES WILL BE SIGNIFICANTLY GREATER...BETWEEN 1.75 INCHES AND 2.00 INCHES. IF IT WERE NOT FOR THE VERY DRY CONDITIONS IN PLACE...THIS WOULD POSE A GREATER FLOODING THREAT...BUT EVEN STILL THERE IS A REAL POTENTIAL FOR FLOODING ALBEIT LOCALIZED. HAVE THE MOST CONCERN FOR THE SOUTHERN TIER...WHERE TERRAIN CAN FUNNEL RUNOFF. DUE TO THE HIT OR MISS NATURE OF CONVECTION...MEAN QPFS COULD BE A BIT MISLEADING. WHILE BASIN-WIDE QPF FORECASTS RANGE FROM NEAR A HALF INCH EXPECTED IN THE SOUTHERN TIER DOWN TO A TENTH OF AN INCH NORTH AND WEST OF I-90...RAINFALL BY LOCATION SHOULD VARY SIGNIFICANTLY. THE UPPER TROF WILL SLOWLY MOVE ACROSS THE REGION BY THIS EVENING...BUT BY THIS TIME...DRIER AIR SHOULD BE IN PLACE IN THE BOUNDARY LAYER...SO SHOWER AND THUNDERSTORMS SHOULD TAPER OFF AND/OR EXIT EAST. THE WEAK FRONTAL BOUNDARY ASSOCIATED WITH THE TROF WILL NOT ACTUALLY CROSS THE REGION TONIGHT. THIS WILL KEEP MOIST AIR IN PLACE...AND DEPENDING ON RAINFALL TODAY COULD RESULT IN AREAS OF FOG TONIGHT. TEMPERATURES WILL BE A BIT COOLER TODAY THAN THEY WERE YESTERDAY...HOWEVER INCREASED MOISTURE WILL MAKE IT FEEL MORE MUGGY. HIGHS SHOULD BE IN THE LOWER 80S NORTH OF THE THRU-WAY...BUT MAY STAY IN THE UPPER 70S IN THE SOUTHERN TIER WHERE CLOUDS AND SHOWERS SHOULD LIMIT TEMPERATURES A BIT. FOR TONIGHT...LOWS WILL RANGE FROM THE LOWER 60S IN THE SOUTHERN TIER...TO AROUND 70 IN THE BUFFALO/ROCHESTER METRO AREAS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... DURING THE COURSE OF MONDAY...THE AXIS OF A WEAK UPPER LEVEL TROUGH DRAPED FROM THE NEW ENGLAND COAST TO THE MID ATLANTIC STATES WILL SLIDE OUT TO SEA...ALLOWING THE LEADING EDGE OF BROAD/FLAT UPPER RIDGING TO EDGE NORTHEAST INTO THE LOWER LAKES. MEANWHILE AT THE SURFACE...LINGERING WEAK TROUGHINESS ACROSS THE LOWER LAKES AT THE START OF THE DAY WILL ALSO SLIDE EASTWARD...GIVING WAY TO MODEST LOW LEVEL RIDGING DURING THE AFTERNOON. GIVEN THESE DEVELOPMENTS...EXPECT THAT MONDAY SHOULD LARGELY BE ANOTHER DRY AND HOT/HUMID DAY...WITH 850 MB TEMPS OF +16C/+17C AGAIN SUPPORTING WIDESPREAD HIGHS IN THE UPPER 80S/LOWER 90S GIVEN WHAT SHOULD BE A DECENT AMOUNT OF SUNSHINE. WHILE BOTH THE GFS AND ECMWF BOTH SPIT OUT SOME LIGHT QPF ACROSS THE AREA PRIOR TO THE DEPARTURE OF THE LOW LEVEL TROUGH...BELIEVE THAT THIS IS OVERDONE GIVEN ONLY WEAK LINGERING FORCING AND FAIRLY WARM MID LEVEL TEMPS...WHICH SHOULD HELP TO KEEP ANY PRECIP ISOLATED IN COVERAGE AT BEST. HAVE THEREFORE KEPT POPS AT THE VERY LOW END OF THE SLIGHT CHANCE RANGE OR BELOW ON MONDAY. MONDAY NIGHT...BROAD/FLAT UPPER RIDGING WILL REMAIN INTACT ACROSS MUCH OF THE AREA...WHILE A SLOW MOVING COLD FRONTAL BOUNDARY OVER CENTRAL ONTARIO PROVINCE SAGS SOUTHWARD INTO THE UPPER LAKES AND SOUTHERN ONTARIO. WHILE I CANNOT TOTALLY RULE OUT SOME ASSOCIATED ISOLATED CONVECTION SNEAKING INTO THE SAINT LAWRENCE VALLEY TOWARD DAYBREAK ON TUESDAY...IT DOES APPEAR THAT THE FRONT WILL REMAIN FAR ENOUGH TO OUR NORTH AND THAT WE WILL REMAIN CAPPED ENOUGH FOR MAINLY DRY WEATHER TO CONTINUE AREAWIDE. WITH NO AIRMASS CHANGE AND AN INCREASING SOUTHWESTERLY LOW LEVEL FLOW EXPECTED WITH TIME IN RESPONSE TO THE APPROACHING FRONT...EXPECT DOWNRIGHT SULTRY TEMPERATURES WITH OVERNIGHT LOWS RANGING FROM THE MID AND UPPER 60S ACROSS INTERIOR SECTIONS...TO THE LOWER 70S ACROSS THE LAKE PLAINS. ON TUESDAY...THE AFOREMENTIONED FRONT WILL CONTINUE TO SLOWLY SAG SOUTH TOWARD OUR REGION...WITH NOTABLE TIMING DIFFERENCES SEEN AMONGST THE VARIOUS GUIDANCE PACKAGES. THE 00Z NAM IS AN EXTREMELY FAST OUTLIER THAT BRINGS THE FRONT COMPLETELY THROUGH THE AREA BY THE END OF THE DAY...WHICH SEEMS HIGHLY UNLIKELY GIVEN ITS NEAR-PARALLEL ORIENTATION TO THE UPPER LEVEL FLOW...NOT TO MENTION THE PROPENSITY FOR SUCH BOUNDARIES TO GET HUNG UP ACROSS THE LOWER LAKES AT THIS TIME OF YEAR. FOR THIS REASON...HAVE COMPLETELY DISREGARDED THIS SOLUTION. OF THE REMAINING GUIDANCE...THE GFS REMAINS A BIT ON THE FASTER SIDE THOUGH NOT AS FAST AS ITS PREVIOUS RUNS...BRINGING THE BOUNDARY INTO NORTHERN NEW YORK/LAKE ONTARIO BY THE END OF THE DAY...WHICH IS CLOSE ENOUGH TO GENERATE SOME CONVECTION ACROSS BOTH THE NORTH COUNTRY AND NIAGARA/ORLEANS COUNTIES. MEANWHILE...THE VERY CONSISTENT ECMWF REMAINS A TOUCH SLOWER THAN THE GFS AND ONLY BRINGS A RISK OF CONVECTION INTO THE NORTH COUNTRY...WITH THE 00Z GEM GLOBAL A BIT SLOWER STILL. AT THIS JUNCTURE...FEEL A COMPROMISE BETWEEN THE GFS/ECMWF REPRESENTS THE MOST PLAUSIBLE SCENARIO...WHICH WOULD BRING AT LEAST A LOW TO MODEST CHANCE OF CONVECTION TO LAKE ONTARIO AND THE NORTH COUNTRY BY LATE IN THE DAY. FURTHER TO THE SOUTH...CONDITIONS SHOULD REMAIN DRY THROUGH THE DAY ON TUESDAY...THANKS TO BOTH GREATER DISTANCE FROM THE FRONT AND STRONG MID LEVEL CAPPING...AS EVEN HOTTER AIR RIDES EAST ALONG THE PERIPHERY OF THE MAIN UPPER LEVEL RIDGE. A CONSENSUS OF THE GFS/GEM/ECMWF SUPPORTS 850 MB TEMPS RISING TO THE +20/+21C RANGE AREAWIDE DURING THE COURSE OF TUESDAY...AND THIS COUPLED WITH GOOD MIXING AND A DECENT AMOUNT OF SUN WILL LIKELY RESULT IN A REAL SCORCHER OF A DAY SOUTH OF LAKE ONTARIO. AT THIS POINT...WIDESPREAD HIGHS IN THE LOWER TO MID 90S APPEAR TO BE A SOLID BET...WITH UPPER 90S NOT AT ALL OUT OF THE QUESTION FOR THE NORMAL HOT SPOTS IN INTERIOR PORTIONS OF OUR CWA. COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S...SOME LOCATIONS SOUTH OF LAKE ONTARIO COULD SEE APPARENT TEMPERATURES REACHING THE 100 DEGREE MARK TUESDAY AFTERNOON...WHICH WOULD NECESSITATE THE ISSUANCE OF A HEAT ADVISORY. AS IT REMAINS FAR TOO EARLY FOR THAT...FOR NOW WILL JUST MENTION THIS POTENTIAL IN THE HWO. EAST OF LAKE ONTARIO...SOMEWHAT GREATER AMOUNTS OF CLOUD COVER WILL LIKELY HELP KEEP TEMPS A LITTLE COOLER...THOUGH IT SHOULD STILL BE UNCOMFORTABLY HOT EVEN THERE WITH HIGHS IN THE UPPER 80S TO LOWER 90S. TUESDAY NIGHT AND WEDNESDAY...THE COLD FRONT WILL SLOWLY SAG SOUTH ACROSS THE REGION...BRINGING A RISK OF CONVECTION TO THE ENTIRE CWA...ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL GIVEN PRECIPITABLE WATER VALUES IN THE VICINITY OF AROUND 2 INCHES. AT THIS JUNCTURE...THE TIMING OF THIS BOUNDARY REMAINS AN ISSUE WITH THE GFS REMAINING THE FASTEST...THE CANADIAN THE SLOWEST...AND THE ECMWF IN THE MIDDLE...WITH FROPA TIMES RANGING BETWEEN EARLY TO MID WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. GIVEN THAT THIS FRONT APPEARS TO BE ANAFRONTAL WITH MOST OF ITS PRECIP FALLING BEHIND THE ACTUAL SURFACE BOUNDARY...THIS MEANS THAT ANY ASSOCIATED CONVECTION COULD END AS EARLY AS SOMETIME WEDNESDAY MORNING...OR AS LATE AS THE END OF THE DAY WEDNESDAY. GIVEN THE CONTINUED UNCERTAINTIES IN TIMING AND THE AFOREMENTIONED NEAR-PARALLEL ORIENTATION OF THE FRONT TO THE UPPER FLOW...FEEL IT IS BEST TO SLOW DOWN THE TIMING OF THIS FRONT AND ITS ASSOCIATED CONVECTION A BIT FROM THE PREVIOUS FORECAST...FAVORING A COMPROMISE SOLUTION ALONG THE LINES OF THE ECMWF. AS A RESULT...CHANCES FOR CONVECTION WILL BE IN PLACE FROM TUESDAY NIGHT THROUGH WEDNESDAY MORNING ACROSS THE ENTIRE AREA...BEFORE DIMINISHING FROM NORTH TO SOUTH DURING THE COURSE OF WEDNESDAY AFTERNOON. TEMPERATURE-WISE... EXPECT ANOTHER SULTRY NIGHT IN ADVANCE OF THE FRONT TUESDAY NIGHT WITH LOWS AGAIN RANGING FROM THE UPPER 60S TO LOWER 70S...FOLLOWED BY SOMEWHAT COOLER HIGHS IN THE UPPER 70S TO MID 80S ON WEDNESDAY GIVEN THE PASSAGE OF THE FRONT AND ITS ASSOCIATED CLOUD COVER/PRECIP. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... SIMPLY PUT...SPRAWLING CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST DURING THIS PERIOD...BRINGING A RETURN TO DRY WEATHER ALONG WITH A COOLER AND NOTICEABLY LESS HUMID AIRMASS. IN TERMS OF ACTUAL TEMPERATURES...EXPECT DAILY HIGHS TO FALL BACK INTO THE MID 70S TO LOWER 80S FOR BOTH THURSDAY AND FRIDAY...BEFORE WARMING BACK INTO THE LOWER TO MID 80S ON SATURDAY AS WARMING COMMENCES ALOFT. MEANWHILE...NIGHTTIME LOWS WILL RANGE IN THE MID 50S TO LOWER 60S ALL THREE NIGHTS. HUMIDITY LEVELS WILL ALSO BE MUCH MORE COMFORTABLE...WITH DEWPOINTS REMAINING IN THE MID TO UPPER 50S DURING THE BULK OF THE PERIOD. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH MID-AFTERNOON. RADAR TRENDS SUGGEST MOST WIDESPREAD SHOWERS WILL BE BETWEEN 15Z AND 21Z...WITH EMBEDDED THUNDERSTORM ACTIVITY LIKELY. OUTSIDE OF THESE...EXPECT MAINLY VFR CONDITIONS. SHOWERS AND THUNDERSTORMS MAY LOWER VSBY TO 2SM AT TIMES IN HEAVY RAINFALL. AFTERWARD...EXPECT A GENERAL CLEARING TREND FROM WEST TO EAST LATE THIS AFTERNOON AND EVENING. THIS SHOULD RESULT IN MAINLY VFR CONDITIONS...BUT THERE WILL BE AN INCREASING CHANCE FOR FOG OVERNIGHT. THE COMBINATION OF LIGHT WINDS AND LINGERING BOUNDARY LAYER MOISTURE MAY RESULT IN FAIRLY WIDESPREAD FOG. WINDS MAY LIMIT HOW LOW VSBY DROPS AT BUF/IAG/ROC/ART...BUT DENSE FOG MAY DEVELOP AT JHW...IN A RELATIVELY LIGHT FLOW. OUTLOOK... MONDAY AND TUESDAY...MAINLY VFR. TUESDAY NIGHT...AREAS OF MVFR IN SCATTERED -SHRA/-TSRA. WEDNESDAY...BECOMING VFR. THURSDAY...VFR. && .MARINE... HIGH PRESSURE WILL REMAIN ANCHORED ALONG THE MID ATLANTIC COAST THROUGH EARLY NEXT WEEK. MEANWHILE A WEAK TROUGH WILL APPROACH THE LOWER LAKES TODAY AND ALLOW SOUTHWEST WINDS TO INCREASE SOMEWHAT TO THE 10-15 KNOT RANGE...WITH THE STRONGEST WINDS ON LAKE ERIE. EXPECT CONDITIONS TO REMAIN BELOW SMALL CRAFT CRITERIA...BUT WAVES MAY GET A LITTLE CHOPPY ON LAKE ERIE. A RIDGE OF HIGH PRESSURE WILL NOSE INTO THE LOWER LAKES MONDAY WITH RELATIVELY LIGHT WINDS. SOUTHWEST WINDS WILL PICK UP AGAIN TUESDAY AHEAD OF A STRONGER COLD FRONT...ESPECIALLY ON LAKE ERIE WHERE CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL SHORT TERM...JJR LONG TERM...JJR AVIATION...APFFEL MARINE...APFFEL/JJR
Hazardous weather outlook, Jul 15, 5:06 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT SUN JUL 15 2012 NYZ012>014-019>021-085-160915- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 506 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS IN A VERY HUMID AIRMASS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED AREAS OF HEAVY RAIN TODAY. WHILE BASIN AVERAGE RAINFALL AMOUNTS WILL BE UNDER A HALF INCH...LOCALIZED RAINFALL AMOUNTS OF AS MUCH AS TWO INCHES WILL BE POSSIBLE WITHIN THE CORES OF ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH A HOT AIRMASS IN PLACE...DAYTIME TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 90S ON TUESDAY. COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S...THIS WILL RESULT IN HEAT INDEX VALUES NEARING OR POSSIBLY EVEN REACHING 100 DEGREES IN SOME LOCATIONS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-160915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- 506 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH A HOT AIRMASS IN PLACE...DAYTIME TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER TO MID 90S ON TUESDAY. COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S...THIS WILL RESULT IN HEAT INDEX VALUES NEARING OR POSSIBLY EVEN REACHING 100 DEGREES IN SOME LOCATIONS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-160915- OSWEGO-JEFFERSON-LEWIS- 506 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Jul 15, 8:36 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
836 AM EDT SUN JUL 15 2012
NYZ004-014-151330-
ONTARIO NY-WAYNE NY-
836 AM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 833 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR CANANDAIGUA...AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
GENEVA...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4272 7735 4290 7744 4308 7675 4302 7675
4300 7695 4276 7697 4276 7731
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:51 AM EDT | Areal Flood Advisory | BUF | Ontario | 2 hr |
| Jul 15, 9:04 AM EDT | Special Weather Statement | BUF | Ontario | 26 min |
| Jul 15, 9:05 AM EDT | Special Weather Statement | BUF | Ontario | 25 min |
| Jul 15, 10:24 AM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Jul 15, 11:29 AM EDT | Special Weather Statement | BUF | Cattaraugus | 31 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.